On the Asymptotic Behavior of the Kernel Function in the Generalized Langevin Equation

A One-Dimensional Lattice Model

Weiqi Chu, Xiantao Li

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We present some estimates for the memory kernel function in the generalized Langevin equation, derived using the Mori–Zwanzig formalism from a one-dimensional lattice model, in which the particles interactions are through nearest and second nearest neighbors. The kernel function can be explicitly expressed in a matrix form. The analysis focuses on the decay properties, both spatially and temporally, revealing a power-law behavior in both cases. The dependence on the level of coarse-graining is also studied.

Original languageEnglish (US)
Pages (from-to)378-398
Number of pages21
JournalJournal of Statistical Physics
Volume170
Issue number2
DOIs
StatePublished - Jan 1 2018

Fingerprint

Generalized Langevin Equation
kernel functions
One-dimensional Model
Kernel Function
Lattice Model
Asymptotic Behavior
Memory Kernel
Memory Function
Coarse-graining
particle interactions
Nearest Neighbor
Power Law
Decay
formalism
decay
estimates
matrices
Interaction
Estimate
Form

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

@article{7d5f1fb931a84b8294fcccad1cea45cc,
title = "On the Asymptotic Behavior of the Kernel Function in the Generalized Langevin Equation: A One-Dimensional Lattice Model",
abstract = "We present some estimates for the memory kernel function in the generalized Langevin equation, derived using the Mori–Zwanzig formalism from a one-dimensional lattice model, in which the particles interactions are through nearest and second nearest neighbors. The kernel function can be explicitly expressed in a matrix form. The analysis focuses on the decay properties, both spatially and temporally, revealing a power-law behavior in both cases. The dependence on the level of coarse-graining is also studied.",
author = "Weiqi Chu and Xiantao Li",
year = "2018",
month = "1",
day = "1",
doi = "10.1007/s10955-017-1927-3",
language = "English (US)",
volume = "170",
pages = "378--398",
journal = "Journal of Statistical Physics",
issn = "0022-4715",
publisher = "Springer New York",
number = "2",

}

On the Asymptotic Behavior of the Kernel Function in the Generalized Langevin Equation : A One-Dimensional Lattice Model. / Chu, Weiqi; Li, Xiantao.

In: Journal of Statistical Physics, Vol. 170, No. 2, 01.01.2018, p. 378-398.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On the Asymptotic Behavior of the Kernel Function in the Generalized Langevin Equation

T2 - A One-Dimensional Lattice Model

AU - Chu, Weiqi

AU - Li, Xiantao

PY - 2018/1/1

Y1 - 2018/1/1

N2 - We present some estimates for the memory kernel function in the generalized Langevin equation, derived using the Mori–Zwanzig formalism from a one-dimensional lattice model, in which the particles interactions are through nearest and second nearest neighbors. The kernel function can be explicitly expressed in a matrix form. The analysis focuses on the decay properties, both spatially and temporally, revealing a power-law behavior in both cases. The dependence on the level of coarse-graining is also studied.

AB - We present some estimates for the memory kernel function in the generalized Langevin equation, derived using the Mori–Zwanzig formalism from a one-dimensional lattice model, in which the particles interactions are through nearest and second nearest neighbors. The kernel function can be explicitly expressed in a matrix form. The analysis focuses on the decay properties, both spatially and temporally, revealing a power-law behavior in both cases. The dependence on the level of coarse-graining is also studied.

UR - http://www.scopus.com/inward/record.url?scp=85035105835&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85035105835&partnerID=8YFLogxK

U2 - 10.1007/s10955-017-1927-3

DO - 10.1007/s10955-017-1927-3

M3 - Article

VL - 170

SP - 378

EP - 398

JO - Journal of Statistical Physics

JF - Journal of Statistical Physics

SN - 0022-4715

IS - 2

ER -